MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD

PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD
Catalog Number 4004C0620
Medical Device Problem Code Failure to Fold (1255)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/04/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the pet lock was intact on the proximal end of the pusher assembly.The pusher assembly was kinked throughout its length, and the introducer sheath was full of coagulated blood and kinked 23.0 and 57.0 cm from the distal end.Some of this damage may have been due to return packaging conditions, as the pc 400 coil was folded and bent inside the packaging.The pusher assembly was fractured approximately 5.0 and 60.0 cm from the proximal end.Due to damage from return packaging conditions and coagulated blood inside the introducer sheath, the coil could not be extracted for evaluation.Conclusions: the complaint has been evaluated.The complaint indicated that during a procedure, the first pc 400 coil delivered did not create the desired casting shape.The procedure continued successfully using a new pc 400 coil.Evaluation of the returned device revealed the pusher assembly was kinked and fractured and the introducer sheath was kinked.Some of this damage may have been due to return packaging conditions, as the pc 400 coil was folded and bent inside the packaging.Due to this return packaging damage and coagulated blood in the introducer sheath, the coil could not be extracted to test its shaping ability, and the root cause of the complaint could not be determined.These devices are 100% functionally tested during process inspection.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.Conclusions¿ the investigation findings do not lead to a clear conclusion about the cause of coil did not take intended shape.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure using a penumbra coil 400 (pc400).During the procedure, the physician noticed the pc400 was not forming and therefore, was removed.The procedure was successful using another pc400 coil.There was no report of an adverse effect to the patient.

Brand Name
PENUMBRA COIL 400
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8701219
Report Number3005168196-2019-01172
Device Sequence Number13954693
Product Code HCG
UDI-Device Identifier00814548010892
UDI-Public00814548010892
Combination Product (Y/N)Y
Initial Reporter CountryIT
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/22/2015
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2020
Device Catalogue Number4004C0620
Device Lot NumberF62949
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/01/2015
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/22/2015
Initial Report FDA Received Date06/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age59 YR
Date Report Sent to FDA01/01/2005